Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diagnosed with hypothyroidism. Taking thyronorm. Thyroid test done. Will medication help reduce weight?

I have been diagonised for hypothyroidism and the physician adviced me to take Thyronorm, My TSH level is 4.7 and my weight is 69 kgs and height is 4.10 Ft, i have increased by 5 kgs within 4 months. Please answer if this thyronorm will help in reducing my weight? should I do any other extra excersises to reduce my weight
Asked On : Thu, 1 Nov 2012
Answers:  2 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
Your hypothyroid ,but your TSH level is normal, probably controlled by drugs,but your over wight .
Yes hypothyroidism is a known cause for increase in weight.
Normalization of thyroid profile will definetly help you in reducing weight.
Excercise has the added benenfit.
Hope I answered your question.
Answered: Thu, 1 Nov 2012
I find this answer helpful
General & Family Physician Dr. Mohammed Kappan's  Response

Thanks for the query.

Not significantly. You will need a diet modification and exercise to reduce weight.

Your Body Mass Index (BMI) shows that you are morbidly obese. Hypothyroidism alone cannot contribute to this situation. Correction of hypothyroidism, regular exercise and a customized diet plan would definitely help to reduce your weight.

Hope I have answered your query. Let me know if I can assist you further. Thank you.

Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor